Alert archive / Wisconsin / Frost Advisories in 2014

Frost Advisory 4, NWS Green Bay, WI

September 12, 20149 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 12, 2014, 2:55 PM CDT for 9 counties in Wisconsin. It took effect at Sep 13, 2014, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2014, 2:55 PM CDT (19:55 UTC)
In effect from
Sep 13, 2014, 3:00 AM CDT
Expired
Sep 13, 2014, 8:00 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WWUS73 KGRB 121955
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT FRI SEP 12 2014

...A FROSTY NIGHT EXPECTED IN CENTRAL AND NORTHCENTRAL WISCONSIN...

.SKIES SHOULD CLEAR LATER TONIGHT AS AN UPPER LEVEL DISTURBANCE
EXITS THE REGION. AS THE SKIES BEGIN TO CLEAR TEMPERATURES SHOULD
FALL QUICKLY IN NORTHCENTRAL AND CENTRAL WISCONSIN. LOWS WILL
RANGE FROM 30 TO 35 IN MOST PLACES...PRODUCING A SIGNIFICANT
FROST.

WIZ005-010>012-018-019-030-035-036-130400-
/O.NEW.KGRB.FR.Y.0004.140913T0800Z-140913T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
255 PM CDT FRI SEP 12 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURE WILL FALL TO 30 TO 35 DEGREES.

* THE FROST COULD BE DAMAGE VEGETATION IF IT IS NOT COVERED OR
  BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
395 
WWUS73 KGRB 130318
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 PM CDT FRI SEP 12 2014

...A FROSTY NIGHT EXPECTED IN CENTRAL AND NORTH CENTRAL
WISCONSIN...

.SKIES SHOULD CLEAR LATER OVERNIGHT AS AN UPPER LEVEL DISTURBANCE
EXITS THE REGION. AS THE SKIES BEGIN TO CLEAR TEMPERATURES SHOULD
FALL QUICKLY IN NORTH CENTRAL AND CENTRAL WISCONSIN. LOWS WILL
RANGE FROM 30 TO 35 IN MOST PLACES...PRODUCING A SIGNIFICANT
FROST.

WIZ005-010>012-018-019-030-035-036-131300-
/O.CON.KGRB.FR.Y.0004.140913T0800Z-140913T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
1018 PM CDT FRI SEP 12 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE WILL FALL TO 30 TO 35 DEGREES.

* THE FROST COULD BE DAMAGE VEGETATION IF IT IS NOT COVERED OR 
  BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TH
927 
WWUS73 KGRB 130832
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CDT SAT SEP 13 2014

...PATCHY FROST ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN...

.SKIES ARE SLOWLY CLEARING TOWARD CENTRAL AND EAST-CENTRAL
WISCONSIN EARLY THIS MORNING. TEMPERATURES HAVE ALREADY FALLEN
INTO THE 35 TO 40 DEGREE RANGE...THUS AS SOON AS THE CLOUDS
DEPART...FROST WILL FORM BEFORE SUNRISE. 

WIZ005-010>012-018-019-030-035-036-131300-
/O.CON.KGRB.FR.Y.0004.000000T0000Z-140913T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
332 AM CDT SAT SEP 13 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE WILL FALL TO 30 TO 35 DEGREES.

* THE FROST COULD BE DAMAGE VEGETATION IF IT IS NOT COVERED OR 
  BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 12, 12:46 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 12, 12:46 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1246 PM CDT FRI SEP 12 2014

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 319 AM CDT FRI SEP 12 2014

PCPN TRENDS FOR TODAY AND POTENTIAL FOR ANOTHER ROUND OF FROST
TNGT REMAIN THE BIGGEST FCST HURDLES OVER THE NEXT 36 HOURS.

THE 07Z MSAS SFC ANALYSIS INDICATED A LARGE AREA OF HI PRES OVER
THE LEE-SIDE OF THE ROCKIES FROM WRN NEBRASKA NWD INTO
SASKATCHWAN. AN EWD EXTENSION OF THIS HI POKED INTO NRN WI AND IT
WAS THIS FEATURE THAT ALLOWED SKIES TO CLEAR OVRNGT AND TEMPS TO
TANK ACROSS NRN WI. SATL IMAGERY DID SHOW CLOUDS BEGINNING TO
OVERSPREAD WI AHEAD OF AN IMPRESSIVE SHORTWAVE TROF OVER THE NRN
PLAINS. RADAR MOSAIC DID PICK UP ON SOME LIGHT RAIN MOVING ACROSS
NRN SECTIONS OF IA.

AFTER A FROSTY START TO THE DAY OVER NRN SECTIONS OF THE FCST
AREA...CLOUDS WL QUICKLY OVERSPREAD THE REST OF WI THIS MORNING IN
ADVANCE OF THE VIGOROUS SHORTWAVE TROF SWEEPING ACROSS THE UPR MS
VALLEY/MIDWEST. THE LEADING EDGE OF LIGHT RAIN TO ALREADY BE
PUSHING INTO CNTRL/E-CNTRL WI LATER THIS MORNING WITH THE PCPN
BECOMING MORE WIDESPREAD IN COVERAGE THIS AFTERNOON AS THE TROF
PUSHES INTO THE WRN GREAT LAKES. DESPITE NOT HAVING MUCH LOW-LEVEL
MOISTURE AT ITS DISPOSAL...THIS SYSTEM IS DYNAMIC ENUF IN THE MID-
LEVELS WITH STRONG PV ADVECTION...Q-G FORCING AND FRONTOGENETICAL
FORCING TO WRING OUT ANY AVAILABLE MOISTURE. HAVE RAISED POPS FOR
THIS AFTERNOON INTO CATEGORICAL OVER E-CNTRL WI AND LIKELY FROM
CNTRL WI TO FAR NE WI. ALL THE CLOUDS AND PCPN WL AGAIN PUT A LID
ON DIURNAL WARMING WITH MAX TEMPS GENERALLY IN THE 50-55 DEG
RANGE...AGAIN AROUND RECORD MIN HI TEMP RECORDS.

THE SHORTWAVE TROF TO MOVE OVER NE WI THIS EVENING AND REACH THE
ERN GREAT LAKES BY 12Z SAT. LIGHT RAIN WL CONT THIS EVENING AND
BEGIN TO DIMINISH FROM WEST TO EAST DURING THE OVRNGT HOURS.
EXACTLY HOW FAST THIS SYSTEM DEPARTS WL BE KEY TO FROST/FREEZE
POTENTIAL LATE TNGT AS HI PRES TO RE-ESTABLISH ITSELF OVER WI WITH
CLEARING SKIES AND LIGHT WINDS. IF THE FASTER GFS/GEM ARE CORRECT...
TEMPS OVER N-CNTRL AND CNTRL WI WOULD HEAD TOWARD OR SURPASS THE
FREEZING MARK ONCE AGAIN. HAVE KEPT FROST WORDING IN THE FCST...
BUT TOO AVOID CONFUSION WITH THE CURRENT FROST/FREEZE HEADLINES...
WL NOT ISSUE ANOTHER ONE FOR TNGT AND ALLOW THE DAYSHIFT TO FINE
TUNE THE DETAILS WITH SURROUNDING OFFICES.

HI PRES TO DOMINATE NE WI WEATHER ON SAT WITH MOSTLY SUNNY SKIES...
LIGHT WINDS AND WARMER TEMPS. LOOK FOR MAX TEMPS TO BE ABOUT FIVE
DEGS WARMER THAN TODAY WITH MOST LOCATIONS IN THE 55-60 DEG RANGE.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 319 AM CDT FRI SEP 12 2014

SATURDAY NIGHT LOOKS TO BE DRY WITH HIGH PRESSURE THE MAIN SURFACE
FEATURE. TEMPERATURES ACROSS NORTHERN WISCONSIN WILL BE LOW ENOUGH
FOR PATCHY FROST TO DEVELOP...BUT DO NOT THINK FROST WILL BE
WIDESPREAD. AN APPROACHING MID LEVEL SHORT WAVE...LEFT EXIT
REGION OF AN UPPER JET MAX...AND A SURFACE FRONT ARE EXPECTED TO
BRING RAIN CHANCES TO NORTH CENTRAL WISCONSIN SUNDAY AFTERNOON AND
THE REST OF THE AREA ON SUNDAY NIGHT. THE RAIN SHOULD END FROM
NORTH TO SOUTH ON MONDAY. A LARGE SURFACE HIGH PRESSURE SYSTEM
SHOULD KEEP THE FORECAST AREA DRY THROUGH THE END OF THE PERIOD.
THERE WILL BE SOME SHORT WAVE ENERGY MOVING SOUTHEAST OUT OF
CANADA BUT IT IS EXPECTED TO BE MAINLY NORTHEAST OF WISCONSIN.

AFTER A CHILLY START TO THE WEEK TEMPERATURES SHOULD WARM UP A
BIT BY MIDWEEK...BUT HIGHS ARE STILL FORECAST TO BE BELOW NORMAL
FOR MID SEPTEMBER.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1246 PM CDT FRI SEP 12 2014

AN UPPER LEVEL DISTURBANCE WILL PRODUCE SOME LIGHT
RAIN AND AREAS OF MVFR CEILINGS THIS AFTERNOON AND EVENING. IT
SHOULD END FROM WEST TO EAST LATER TONIGHT WITH CLEARING SKIES.
WHERE SKIES CLEAR THERE IS A GOOD CHANCE OF FROST AND FOG. ANY FOG
OR FROST THAT DOES OCCUR SHOULD END BY 14Z SATURDAY WITH GOOD
FLYING WEATHER EXPECTED SATURDAY AND SUNDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....AK
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, Sep 12, 3:22 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
322 AM CDT FRI SEP 12 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130830-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
322 AM CDT FRI SEP 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST AND FREEZING TEMPERATURES ARE POSSIBLE ACROSS NORTH CENTRAL
AND CENTRAL WISCONSIN LATE TONIGHT IF SUFFICIENT CLEARING CAN TAKE
PLACE. STAY TUNED FOR A POSSIBLE FROST ADVISORY OR FREEZE
WARNING FOR THAT PART OF THE STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LMZ521-522-541>543-130830-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
322 AM CDT FRI SEP 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AK/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 9:33 PM CDTFreeze WarningGRBLincoln, Oneida, Vilas10 hr

Nearby

Frost Advisories in Wisconsin, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.